Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Jul 21, 2025, 2:54 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Jul 22, 2025, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2025, 2:54 PM CDT (19:54 UTC)
- In effect from
- Jul 22, 2025, 9:00 AM CDT
- Expired
- Jul 22, 2025, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Ozaukee County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WHUS43 KMKX 211954 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 254 PM CDT Mon Jul 21 2025 WIZ052-060-220400- /O.NEW.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/ Sheboygan-Ozaukee- 254 PM CDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Moderate swim risk conditions expected for Milwaukee and Racine county beaches during a similar timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
6 follow-up statements
740 WHUS43 KMKX 212157 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 457 PM CDT Mon Jul 21 2025 WIZ052-060-220600- /O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/ Sheboygan-Ozaukee- 457 PM CDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Moderate swim risk conditions expected for Milwaukee and Racine county beaches during a similar timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Sheppard
285 WHUS43 KMKX 220251 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 951 PM CDT Mon Jul 21 2025 WIZ052-060-221100- /O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/ Sheboygan-Ozaukee- 951 PM CDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From 9 AM CDT Tuesday through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Moderate swim risk conditions expected for Milwaukee and Racine county beaches during a similar timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Sheppard
728 WHUS43 KMKX 220822 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 322 AM CDT Tue Jul 22 2025 WIZ052-060-221630- /O.CON.KMKX.BH.S.0007.250722T1400Z-250723T0000Z/ Sheboygan-Ozaukee- 322 AM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From 9 AM CDT this morning through this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Moderate swim risk conditions expected for Milwaukee and Racine county beaches during a similar timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ MRC
359 WHUS43 KMKX 221419 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 919 AM CDT Tue Jul 22 2025 WIZ052-060-222230- /O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/ Sheboygan-Ozaukee- 919 AM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
977 WHUS43 KMKX 221940 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 240 PM CDT Tue Jul 22 2025 WIZ052-060-230000- /O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/ Sheboygan-Ozaukee- 240 PM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
820 WHUS43 KMKX 222157 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 457 PM CDT Tue Jul 22 2025 WIZ052-060-230000- /O.CON.KMKX.BH.S.0007.000000T0000Z-250723T0000Z/ Sheboygan-Ozaukee- 457 PM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...A moderate swim risk remains through tonight after the Beach Hazards Statement expires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 10:00 AM CDT, 4 hours 54 minutes earlier. Its key messages:
- Showers and thunderstorms are possible for a period of time Tuesday and Tuesday night, but the timing is uncertain.
- Heat builds into the region Wednesday and Thursday, with highs in the lower 90s. Heat index values of 100 to 107 degrees are expected on Wednesday, with values near 100 degrees on Thursday.
- A cold front will slowly sag southward into central and southern Wisconsin Thursday into Friday, with slight chances (15-25 percent) Thursday morning in central Wisconsin, then higher chances farther south into the remainder of southern Wisconsin (50-60 percent) Thursday afternoon into Thursday night. Additional thunderstorms may linger through Friday (20-40 percent chance).
Area forecast discussion, Jul 21, 10:00 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1000 AM CDT Mon Jul 21 2025 .KEY MESSAGES... - Showers and thunderstorms are possible for a period of time Tuesday and Tuesday night, but the timing is uncertain. - Heat builds into the region Wednesday and Thursday, with highs in the lower 90s. Heat index values of 100 to 107 degrees are expected on Wednesday, with values near 100 degrees on Thursday. - A cold front will slowly sag southward into central and southern Wisconsin Thursday into Friday, with slight chances (15-25 percent) Thursday morning in central Wisconsin, then higher chances farther south into the remainder of southern Wisconsin (50-60 percent) Thursday afternoon into Thursday night. Additional thunderstorms may linger through Friday (20-40 percent chance). && .UPDATE... Issued 948 AM CDT Mon Jul 21 2025 Monitoring the upstream MCS currently tracking across southeastern MN and diminishing as it slides southeastward into WI. Most morning CAMs have this feature washed out by now and or continuing to wash out through the morning, but still looks to be holding on and following the CAPE gradient with a mid- level shortwave trough passage. While still hedging on the MCS weakening trend, cannot rule out it maintaining itself long enough to work its way southeastward down the Mississippi River Valley. If this should be the case then far southwestern WI may get clipped by some of the remnant showers from this feature, but the higher instability looks to stay further southwestward more into IA with high pressure sitting over the Upper Great Lakes. So will maintain the dry forecast for now and monitor for any restrengthening trends. Otherwise, the previous forecast remains on track. Wagner && .SHORT TERM... Issued 328 AM CDT Mon Jul 21 2025 Today through Tuesday: Several observation sites are indicating a subtle reduction in visibility with smoke as the obscuration. That should dissipate and shift back into northwest WI late this morning, per the HRRR model. Some mid level (700mb) moisture is producing scattered clouds over south central WI early this morning, and these should remain confined there and southwest of WI today. Elsewhere, just a few higher clouds are expected, so mostly sunny skies it is. Dry easterly flow will keep temperatures and dewpoints in the comfortable range for southeast WI, and inland temps will be a little warmer than yesterday with highs in the lower 80s, which is right around normal. The main concern for Tuesday and Tuesday night is the chance for showers and storms for some period of time within that window. The NBM did not give southern WI any precip chances, but I added slight chance (15-24%) of storms for most of southern WI. Several models are hinting at the potential for a thunderstorm complex to diminish as it approaches southern WI late tonight, then allow for storms to develop along its outflow boundary during the day Tuesday. The alternative idea is that thunderstorms would develop late tonight or Tuesday morning over northern MN and slide into southern WI later Tuesday afternoon or night. Heat and humidity will begin to move into the area on steady south-southeast winds Tuesday. Cronce && .LONG TERM... Issued 328 AM CDT Mon Jul 21 2025 Wednesday through Sunday: As high pressure continues to drift eastward into the Atlantic Ocean on Wednesday, a trough of surface low pressure evolves to our northwest, spanning from Nebraska to southern MN and northern WI. The resulting southwesterly breeze at the surface will work against the lake breeze effect, likely spreading the heat all the way east to the shoreline (or close to it). With our CWA deep into the ridge of the jet by late morning, there is only little hope (10% chance or less) for any shower or storm to relieve the heat, leaving us with mostly to completely sunny skies, daytime high temps in the low 90s, and dewpoints in the mid 70s. This should put heat indices into the 100 to 107 degree range. As such, heat headlines will likely be needed on Wednesday, and possibly Thursday as well. The aforementioned surface pressure trough gradually sags southward throughout Thursday, resulting in gradually increasing chances for showers and thunderstorms (~50% chances, currently peaking in the evening). Evaporational cooling and cloud cover from said storms leaves Thursday's temperatures uncertain. If clouds and storms remain to our north through peak heating, continued southwesterly winds and dewpoints lingering in the mid 70s could once again result in area-wide 100 to 105 degree heat indices. On the other hand, if storms arrive earlier, temperatures could hold back. Shower and thunderstorm chances throttle back to 40% into Friday, with the lingering surface pressure trough / closer proximity to the jet aloft leading to continued chances. Best guess is for temps to hold in the mid to upper 80s into this upcoming weekend. Sheppard && .AVIATION... Issued 958 AM CDT Mon Jul 21 2025 VFR conditions will prevail through today with some scattered diurnal driven cumulus clouds around 6kft through the afternoon. May see some of the remnant lower clouds (around MVFR to VFR levels) from the decaying MCS up in southeastern MN creep in to southwestern WI later this morning and early afternoon along with a stray shower, but overall looking at a dry forecast to prevail given the stronger high pressure sitting over the Upper Great Lakes. Expecting easterly winds to persist across southern WI today as well with gusts of 15-20 kt expected through the afternoon. Wagner && .MARINE... Issued 328 AM CDT Mon Jul 21 2025 Winds will continue to shift easterly today as high pressure exits toward the Hudson Bay. Winds will increase to around 20 knots and become southeast on Tuesday as low pressure approaches Minnesota from the Central Plains. There are chances for storms starting Tuesday night and continuing through Friday along a frontal boundary. Initially, Tuesday night into Thursday morning, expect the front to remain stationary across the northern half of the lake. Thursday afternoon through Friday, expect the front to push southward, bringing storms southeastward through the remainder of the open waters. A low pressure trough will drop through the area Thursday night into Friday, shifting winds to westerly. Cronce && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 21, 3:59 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 359 AM CDT Mon Jul 21 2025 WIZ046-047-051-052-056>060-062>072-220900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 359 AM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate to high swim risk may develop for Lake Michigan beaches in Sheboygan, Ozaukee, and Milwaukee Counties on Tuesday. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. Thunderstorms may develop Tuesday or Tuesday night over portions of southern Wisconsin. Widespread thunderstorm chances develop Thursday afternoon into Friday morning. On Wednesday, heat index values will likely exceed 100 degrees, with some areas seeing above 105 degrees. On Thursday, heat continues, with up to 100 degree heat index values expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-220900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 359 AM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A small craft advisory may be needed for areas north of the North Point Light due to increasing southeast winds and high waves. A few thunderstorms may develop across central Wisconsin nearshore waters Tuesday night, with more widespread thunderstorm chances developing Thursday afternoon into Friday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 359 AM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will develop across the northern half of the open waters Tuesday night into Wednesday. Another round of thunderstorms develops across the entire open waters Thursday into Friday along a cold front. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:34 PM CDT | Extreme Heat Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 22 hr |
| Jul 21, 2:51 PM CDT | Small Craft Advisory | MKX | 28 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.